Alert archive / Nebraska / High Wind Watches in 2011

High Wind Watch 18, NWS Cheyenne, WY

March 30, 20118 counties in Nebraska; 5 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Mar 30, 2011, 5:00 AM MDT for 8 counties in Nebraska; 5 counties in Wyoming. It took effect at Mar 31, 2011, 9:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 30, 2011, 5:00 AM MDT (11:00 UTC)
In effect from
Mar 31, 2011, 9:00 AM MDT
Expired
Mar 31, 2011, 2:57 AM MDT
In force
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 123 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 11.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1163 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS75 KCYS 301100
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
500 AM MDT WED MAR 30 2011

...STRONG WINDS ALONG AND WEST OF INTERSTATE 25 THIS AFTERNOON
AND THROUGH THE DAY ON THURSDAY ACROSS SOUTHEAST WYOMING AND THE
WESTERN NEBRASKA PANHANDLE...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
THIS AFTERNOON AND THURSDAY. THE WINDS WILL COMBINE WITH A LARGE
DIFFERENCE IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING...AND THE
RESULT WILL BE HIGH WINDS IN SOME AREAS ALONG AND WEST OF
INTERSTATE 25 THIS AFTERNOON THROUGH THURSDAY. GUSTS IN EXCESS OF
65 MPH WILL BE POSSIBLE. WIND SPEEDS WILL ALSO INCREASE EASTWARD
TO INCLUDE THE WESTERN NEBRASKA PANHANDLE THURSDAY. THE WINDS ARE
EXPECTED TO BEGIN DIMINISHING BY EARLY THURSDAY EVENING.

WYZ104>106-109-110-115>118-302230-
/O.UPG.KCYS.HW.A.0017.110330T1800Z-110401T0000Z/
/O.NEW.KCYS.HW.W.0034.110330T1800Z-110401T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
500 AM MDT WED MAR 30 2011

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...NOON TODAY THROUGH 6 PM THURSDAY. TWO TIME PERIODS WILL
  HAVE THE GREATEST WIND SPEEDS...WITH THE FIRST LATE WEDNESDAY
  AFTERNOON...AND THE SECOND AFTER MID-MORNING THURSDAY.

* WINDS...WEST-SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH
  GUSTS IN EXCESS OF 65 MPH.

* IMPACTS...HIGH WINDS OVER THE AREA WILL CREATE HAZARDOUS TRAVEL
  FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE TRUCKS AND OTHER
  VEHICLES. PORTIONS OF INTERSTATE 25 NEAR THE COLORADO STATE
  LINE AND BETWEEN CHUGWATER AND WHEATLAND...AND INTERSTATE 80
  NEAR ARLINGTON...LARAMIE...AND ACROSS THE SUMMIT OF THE LARAMIE
  RANGE WILL BE AFFECTED BY THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND ARE KNOWN TO
HAVE PLAYED A ROLE IN SEVERAL BLOW OVER ACCIDENTS OF LIGHTWEIGHT
AND HIGH PROFILE TRUCKS ALREADY THIS YEAR...INCLUDING AT LEAST ONE
FATAL ACCIDENT. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING
AND NEBRASKA...DIAL 511. FOR UPDATED WIND SPEEDS ALONG THE
INTERSTATES...LISTEN TO NOAA ALL-HAZARDS WEATHER RADIO OR VIEW
OBSERVATIONS AT WWW.WEATHER.GOV/CHEYENNE.

&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-302230-
/O.NEW.KCYS.HW.A.0018.110331T1500Z-110401T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
500 AM MDT WED MAR 30 2011

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

* TIMING...FROM 9 AM MDT THROUGH 6 PM MDT THURSDAY.

* WINDS...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO AROUND 60
  MPH POSSIBLE.

* IMPACTS...THE HIGH WINDS POSSIBLE ACROSS THE AREA THURSDAY MAY
  CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR
  HIGH PROFILE TRUCKS OR OTHER VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

CARPENTER
3 follow-up statements
744 
WWUS75 KCYS 302028
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
228 PM MDT WED MAR 30 2011

...STRONG WINDS ALONG AND WEST OF INTERSTATE 25 THROUGH THURSDAY
AFTERNOON WITH STRONG WINDS POSSIBLE ELSEWHERE LATE THURSDAY
MORNING AND AFTERNOON...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
THROUGH THURSDAY. THE WINDS WILL COMBINE WITH A LARGE DIFFERENCE
IN SURFACE PRESSURE ACROSS SOUTHEAST WYOMING...AND THE RESULT WILL
BE STRONG WINDS IN SOME AREAS ALONG AND WEST OF INTERSTATE 25 
THROUGH THURSDAY. GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE.
WIND SPEEDS WILL ALSO INCREASE EASTWARD TO INCLUDE THE WESTERN
NEBRASKA PANHANDLE ON THURSDAY. THE WINDS WILL BEGIN DIMINISHING
BY EARLY THURSDAY EVENING.

WYZ104>106-109-110-115>118-310600-
/O.CON.KCYS.HW.W.0034.000000T0000Z-110401T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
228 PM MDT WED MAR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. 

* TIMING...THROUGH 600 PM THURSDAY. TWO TIME PERIODS WILL HAVE THE
  GREATEST WIND SPEEDS...WITH THE FIRST THROUGH THIS EVENING...AND
  THE SECOND PERIOD AFTER MID-MORNING THURSDAY.

* WINDS...WEST TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS IN
  EXCESS OF 65 MPH.

* IMPACTS...HIGH WINDS OVER THE AREA WILL CREATE HAZARDOUS 
  TRAVEL FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE TRUCKS AND 
  OTHER VEHICLES. PORTIONS OF INTERSTATE 25 NEAR THE COLORADO 
  STATE LINE AND BETWEEN CHUGWATER AND WHEATLAND...AND 
  INTERSTATE 80 NEAR ARLINGTON...LARAMIE...AND ACROSS THE SUMMIT 
  OF THE LARAMIE RANGE WILL BE AFFECTED BY THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND ARE KNOWN TO
HAVE PLAYED A ROLE IN SEVERAL BLOW OVER ACCIDENTS OF LIGHTWEIGHT
AND HIGH PROFILE TRUCKS ALREADY THIS YEAR...INCLUDING AT LEAST
ONE FATAL ACCIDENT. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN
WYOMING AND NEBRASKA...DIAL 511. FOR UPDATED WIND SPEEDS ALONG
THE INTERSTATES...LISTEN TO NOAA ALL-HAZARDS WEATHER RADIO OR
VIEW OBSERVATIONS AT WWW.WEATHER.GOV/CHEYENNE.

&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-310600-
/O.CON.KCYS.HW.A.0018.110331T1500Z-110401T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
228 PM MDT WED MAR 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

* TIMING...900 AM MDT THROUGH 600 PM MDT THURSDAY.

* WINDS...NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 60
  MPH POSSIBLE.

* IMPACTS...THE HIGH WINDS POSSIBLE ACROSS THE AREA THURSDAY MAY 
  CREATE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT 
  OR HIGH PROFILE TRUCKS OR OTHER VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

RUBIN
487 
WWUS75 KCYS 310326
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
926 PM MDT WED MAR 30 2011

...STRONG WINDS CONTINUING ALONG AND WEST OF INTERSTATE 25 THROUGH
THURSDAY AFTERNOON WITH STRONG WINDS POSSIBLE ELSEWHERE LATE THURSDAY
MORNING AND AFTERNOON...

.STRONG WINDS IN THE UPPER ATMOSPHERE WILL BE OVER THE REGION
THROUGH THURSDAY. THE WINDS WILL COMBINE WITH A LARGE SURFACE PRESSURE
GRADIENT ACROSS SOUTHEAST WYOMING...RESULTING IN STRONG WINDS ALONG
AND WEST OF INTERSTATE 25 THROUGH THURSDAY. GUSTS IN EXCESS OF 65
MPH ARE FORECAST. THE STRONG WINDS WILL SPREAD EASTWARD TO INCLUDE
THE WESTERN NEBRASKA PANHANDLE ON THURSDAY. THE WINDS WILL BEGIN
DIMINISHING BY EARLY THURSDAY EVENING.

WYZ104>106-109-110-115>118-311200-
/O.CON.KCYS.HW.W.0034.000000T0000Z-110401T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
926 PM MDT WED MAR 30 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. 

* TIMING...THROUGH 6 PM THURSDAY.

* WINDS...WEST TO SOUTHWEST 35 TO 45 MPH WITH GUSTS IN EXCESS OF
  65 MPH.

* IMPACTS...HIGH WINDS OVER THE AREA WILL CREATE HAZARDOUS TRAVEL
  FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PORTIONS OF
  INTERSTATE 25 NEAR THE COLORADO STATE LINE AND BETWEEN CHUGWATER
  AND WHEATLAND...AS WELL AS INTERSTATE 80 NEAR ARLINGTON...LARAMIE...
  AND ACROSS THE SUMMIT OF THE LARAMIE RANGE WILL BE AFFECTED BY
  THESE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND HAVE RESULTED
IN SEVERAL BLOW OVER ACCIDENTS OF LIGHTWEIGHT AND HIGH PROFILE
VEHICLES. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND
NEBRASKA...DIAL 511. FOR UPDATED WIND SPEEDS ALONG THE INTERSTATES...
LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR VIEW OBSERVATIONS AT
WWW.WEATHER.GOV/CHEYENNE.

&&

$$

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-311200-
/O.CON.KCYS.HW.A.0018.110331T1500Z-110401T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
926 PM MDT WED MAR 30 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT THURSDAY
THROUGH THURSDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MDT THURSDAY
THROUGH THURSDAY AFTERNOON. 

* TIMING...9 AM MDT THROUGH 6 PM MDT THURSDAY.

* WINDS...NORTHWEST 30 TO 45 MPH WITH GUSTS TO NEAR 60 MPH
  POSSIBLE.

* IMPACTS...STRONG WINDS ACROSS THE AREA THURSDAY MAY CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. PLEASE CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

JAMSKI
063 
WWUS75 KCYS 310857
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
257 AM MDT THU MAR 31 2011

...STRONG WINDS CONTINUING ALONG AND WEST OF INTERSTATE
25 THROUGH THIS AFTERNOON. GUSTY WINDS EXPECTED ELSEWHERE BY 
LATE THIS MORNING AND AFTERNOON...

.STRONG WINDS IN THE MIDDLE ATMOSPHERE WILL COMBINE WITH A LARGE
SURFACE PRESSURE GRADIENT ACROSS SOUTHEAST WYOMING...RESULTING IN
STRONG WINDS ALONG AND WEST OF INTERSTATE 25. THE STRONG WINDS
WILL SPREAD EASTWARD TO INCLUDE THE WESTERN NEBRASKA PANHANDLE
THIS MORNING THOUGH NOT QUITE AS STRONG. THE WINDS WILL BEGIN
DIMINISHING BY EARLY THIS EVENING.

WYZ101-102-107-108-119-311000-
/O.CAN.KCYS.HW.A.0018.110331T1500Z-110401T0000Z/
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO...
WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
257 AM MDT THU MAR 31 2011

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

WINDS ARE STILL EXPECTED TO RISE THIS MORNING AND CONTINUE THIS
AFTERNOON BUT IT DOES NOT APPEAR THAT HIGH WIND SPEEDS WILL OCCUR.
SOME GUSTS AROUND 50 MPH ARE STILL POSSIBLE.

$$

WYZ104>106-109-110-115>118-010000-
/O.CON.KCYS.HW.W.0034.000000T0000Z-110401T0000Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
257 AM MDT THU MAR 31 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING...THROUGH 6 PM TODAY.

* WINDS...WEST TO SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF
  60 MPH.

* IMPACTS...HIGH WINDS OVER THE AREA WILL CREATE HAZARDOUS TRAVEL
  FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PORTIONS OF
  INTERSTATE 25 NEAR THE COLORADO STATE LINE AND BETWEEN CHUGWATER
  AND WHEATLAND...AS WELL AS INTERSTATE 80 NEAR ARLINGTON...
  LARAMIE...AND ACROSS THE SUMMIT OF THE LARAMIE RANGE WILL BE
  AFFECTED BY THESE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND CAN RESULT IN
BLOW OVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES IN AREAS OF
STRONG CROSS-WINDS. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN
WYOMING AND NEBRASKA...DIAL 511. FOR UPDATED WIND SPEEDS ALONG
THE INTERSTATES...LISTEN TO NOAA ALL HAZARDS WEATHER RADIO OR
VIEW OBSERVATIONS AT WWW.WEATHER.GOV/CHEYENNE.

&&

$$

NEZ002-003-019>021-054-055-095-096-010000-
/O.UPG.KCYS.HW.A.0018.110331T1500Z-110401T0000Z/
/O.NEW.KCYS.WI.Y.0011.110331T1500Z-110401T0000Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
257 AM MDT THU MAR 31 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...9 AM MDT THROUGH 6 PM MDT TODAY.

* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO NEAR 50 MPH
  POSSIBLE.

* IMPACTS...STRONG WINDS ACROSS THE AREA TODAY MAY CREATE
  HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT OR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Mar 30, 3:08 AM MDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 30, 3:08 AM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
308 AM MDT WED MAR 30 2011

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT...
STRONGLY POSITIVE PNA PATTERN WITH AN UPPER RIDGE ACROSS THE PACIFIC
COAST WILL BE PRESENT THROUGH THE END OF THE WEEK. HEIGHT ANOMALIES
ACROSS THE WESTERN UNITED STATES WILL BE GENERALLY AROUND 2 STANDARD
DEVIATIONS GREATER THAN NORMAL FOR THE END OF MARCH...AND ACROSS THE
EASTERN UNITED STATES WILL BE AROUND 3 STANDARD DEVIATIONS BELOW
NORMAL. WITH SUCH AN AMPLIFIED PATTERN IN PLACE A STRONG JET STREAM
WILL ROUND THE TOP OF THE RIDGE IN THE WEST AND DISSECT THE COUNTRY
FROM NORTHWEST TO SOUTHEAST ROUGHLY ALONG THE MISSOURI RIVER VALLEY.

THE POSITION OF THE STRONG JET STREAM NORTHEAST OF THE AREA WILL
KEEP THE AREA UNDER REGIONS OF SUBSIDENCE ASSOCIATED WITH THE RIGHT
EXIT REGION OF JET STREAKS THAT MOVE PAST THIS AFTERNOON AND THEN
AGAIN THURSDAY. WITH STRONG CRAIG TO CASPER 700 MB HEIGHT GRADIENTS
COMBINED WITH 700 MB NORTHWEST WINDS IN EXCESS OF 50 KNOTS BEGINNING
THIS AFTERNOON...THIS WILL SET THE STAGE FOR A QUITE SIGNIFICANT
HIGH WIND EVENT. WILL UPGRADE THE INHERITED HIGH WIND WATCH TO A
HIGH WIND WARNING FROM 18Z TODAY THROUGH 00Z FRIDAY AND WILL NOTE
THAT THE STRONGEST PERIODS OF WIND WILL BE EXPECTED LATE THIS
AFTERNOON AND THEN AGAIN DURING THE DAY THURSDAY. WILL ALSO ADD A
HIGH WIND WATCH FOR THE NORTHERN AND EASTERN ZONES FROM 15Z THURSDAY
TO 00Z FRIDAY AS GOOD MIXING IS EXPECTED AT THIS TIME AND WILL ALLOW
FOR THE STRONGEST MID-LEVEL WINDS TO MIX DOWN TO THE SURFACE DURING
THE PEAK HEATING PORTION OF THE THURSDAY PERIOD.

MOST OF THE VORTICITY MAXIMUMS WILL BE EAST OF THE FORECAST
AREA...BUT AS TYPICALLY HAPPENS WITH NORTHWEST FLOW ALONG THE FRONT
RANGE...BANDS OF CONVERGENCE WILL BE PRESENT CREATING NARROW BANDS
OF AT LEAST LIGHT SHOWERS MOST LIKELY ACROSS THE NORTHERN HALF OF
THE FORECAST AREA. HAVE ADJUSTED PRECIPITATION CHANCES SLIGHTLY TO
GIVE A MOST LIKELY SCENARIO FOR WHERE BANDS MAY SET UP...ESPECIALLY
THURSDAY AFTERNOON WHEN THE MODELS SHOW A GOOD BAND OF MID-LEVEL
FRONTOGENESIS THAT WILL PROVIDE A FOCUS FOR LIFT. EVEN THIS LIFT
WILL HAVE TO OVERCOME THE GENERAL SUBSIDENCE MENTIONED ABOVE...SO
CHANCES FOR PRECIPITATION SHOULD REMAIN RELATIVELY LOW.

IN ADDITION...THE NORTHWEST FLOW WILL BE FAVORABLE FOR PRECIPITATION
TO CONTINUE ACROSS THE HIGHER TERRAIN OF THE SIERRA MADRE AND SNOWY
RANGES. AT THIS TIME IT APPEARS THAT EVEN WITH THE WARM TEMPERATURES
AT LOWER ELEVATIONS THURSDAY...700MB TEMPERATURES WILL STILL SUPPORT
FROZEN PRECIPITATION AT THE HIGHER ELEVATIONS OF THE SIERRA MADRE
AND SNOWY RANGES WITH SURFACE HIGH TEMPERATURES EXPECTED TO BE IN
THE MID-30S. THIS SHOULD NOT CREATE SIGNIFICANT SNOWMELT OR RAINFALL
ON TOP OF THE EXISTING SNOW AT LEAST THROUGH THURSDAY.

.LONG TERM...FRIDAY THROUGH TUESDAY...GENERALLY WARM AND DRY
WEATHER EXPECTED FRIDAY AND SATURDAY WITH UPPER RIDGE SHIFTING
EAST ACROSS THE REGION. SOME BREEZINESS WILL OCCUR AROUND THE SE
WY MTNS ON FRIDAY WITH A LITTLE LESS WIND ON SATURDAY. CONDITIONS
THEN TURN COOLER ON SUNDAY AND MONDAY AS A POSITIVELY TILTED UPPER
TROF MOVES INTO THE NORTHERN AND CENTRAL ROCKIES SUNDAY THEN EDGES
INTO THE PLAINS MONDAY. COLDER AIR WILL SPREAD ACROSS THE CWA
SUNDAY AS LEE CYCLONE DEVELOPS OVER NORTHEAST COLORADO AND SFC
WINDS TURN NORTHERLY. SCTD RAIN AND SNOW SHOWERS WILL ALSO OCCUR
SUNDAY AND SUNDAY NIGHT AS FAVORABLE UPPER JET DYNAMICS SHIFT
ACROSS THE CWA ALONG WITH SFC UPSLOPE FLOW. PCPN WILL END MONDAY
AS DYNAMICS AND UPSLOPE MOVE OUT AND UPPER TROF AXIS MOVES ACROSS
BUT RATHER BREEZY STILL MONDAY. MAINLY DRY AND WARMER TUESDAY WITH
RISING HEIGHTS AND DOWNSLOPING FLOW.

&&

.AVIATION...12Z TAF ISSUANCE...
VFR EXPECTED OVER THE AREA TODAY THEN SOME MVFR/LOCAL IFR CIGS AND
LOWERED VSBYS IN SNOW SHOWERS EXPECTED MAINLY OVER THE NORTHERN
NEBRASKA PANHANDLE AND CARBON COUNTY TONIGHT AS AN UPPER LEVEL
SHORTWAVE MOVES INTO THE REGION IN NW UPPER FLOW. GUSTY WINDS
EXPECTED OVER AND NEAR THE WY MTNS TODAY AND TONIGHT.

&&

.FIRE WEATHER...
STRONG WINDS WILL BE THE MAIN FIRE WEATHER CONCERN THROUGH EARLY
FRIDAY MORNING. INITIALLY THE WINDS WILL INCREASE THIS AFTERNOON
ALONG AND WEST OF THE LARAMIE RANGE...BUT THEN THURSDAY WILL HAVE
WINDY CONDITIONS ACROSS THE DISTRICTS AS STRONG NORTHWEST MID-LEVEL
WINDS ARE ABLE TO MIX DOWN TO THE SURFACE. TEMPERATURES ARE STILL
EXPECTED TO GRADUALLY WARM TO ABOVE NORMAL VALUES FOR THURSDAY
THROUGH SATURDAY AHEAD OF A MODERATE COLD FRONT THAT WILL DROP
TEMPERATURES BACK TO AT LEAST SLIGHTLY BELOW NORMAL FOR LATE IN THE
WEEKEND. MINIMUM RELATIVE HUMIDITIES ACROSS THE LOWER ELEVATIONS ARE
EXPECTED TO DROP FROM 35 TO 45 PERCENT THURSDAY...INTO THE TEENS AND
20S BY THE WARMEST DAY SATURDAY.

&&

.HYDROLOGY...
UPSTREAM RELEASES WILL CONTINUE TO PRODUCE HIGH WATER FLOWS FOR THE
NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE. RIVER LEVELS ARE STILL
EXPECTED TO REMAIN BELOW FLOOD STAGES. RAIN AND SNOW FORECAST OVER
THE NEXT FEW DAYS AND MODERATING TEMPERATURES THROUGH SATURDAY
SHOULD NOT CAUSE SIGNIFICANT RUNOFF PROBLEMS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM NOON WEDNESDAY TO 6 PM THURSDAY FOR
     WYZ104-WYZ105-WYZ106-WYZ109-WYZ110-WYZ115-WYZ116-WYZ117-
     WYZ118.
     HIGH WIND WATCH FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR WYZ101-
     WYZ102-WYZ107-WYZ108-WYZ119.
NE...HIGH WIND WATCH FROM 9 AM THURSDAY TO 6 PM THURSDAY FOR NEZ002-
     NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...CARPENTER
LONG TERM/AVIATION...RE
Hazardous weather outlook, Mar 29, 9:42 PM MDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
942 PM MDT TUE MAR 29 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>103-107-108-111-113-119-
310345-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-EAST PLATTE COUNTY-
GOSHEN COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-EAST LARAMIE COUNTY-
942 PM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WESTERLY WINDS WILL GUST AS HIGH AS 45 MPH WEDNESDAY AFTERNOON
AND NIGHT IN SOUTHEAST WYOMING AND OVER THE ENTIRE AREA ON
THURSDAY. SOME RAIN AND SNOW SHOWERS WILL AFFECT THE REGION
WEDNESDAY THROUGH THURSDAY...WITH LITTLE OR NO SNOW ACCUMULATION.

RAIN AND SNOW WILL RETURN TO THE REGION SUNDAY AND CONTINUE
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-310345-
SIERRA MADRE RANGE-SNOWY RANGE-
942 PM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TONIGHT

SNOW SHOWERS WILL DEVELOP OVER THE MOUNTAINS LATER TONIGHT. NEW
SNOWFALL WILL BE LESS THAN AN INCH...BUT VISIBILITIES WILL BE
REDUCED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WESTERLY WINDS WILL GUST AS HIGH AS 50 MPH IN OPEN AREAS WEDNESDAY
THROUGH THURSDAY. SNOW SHOWERS WILL BE WIDESPREAD OVER THE
MOUNTAINS DURING THAT TIME WITH 2 TO 5 INCHES OF TOTAL SNOWFALL
EXPECTED. ROADS WILL BE SLICK AND VISIBILITIES REDUCED.

SNOW SHOWERS WILL RETURN TO THE MOUNTAINS SUNDAY AND CONTINUE
THROUGH MONDAY. ACCUMULATING SNOW IS LIKELY DURING THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104>106-109-110-115>118-310345-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
942 PM MDT TUE MAR 29 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WESTERLY WINDS WILL GUST AS HIGH AS 65 MPH WEDNESDAY AFTERNOON
THROUGH THURSDAY OVER THIS AREA. THE STRONG WINDS WILL MAKE
TRAVEL HAZARDOUS AND A HIGH WIND WATCH IS IN EFFECT FROM NOON
WEDNESDAY THROUGH 6 PM THURSDAY. SOME AND SNOW SHOWERS WILL AFFECT
THE REGION WEDNESDAY THROUGH THURSDAY...WITH ACCUMULATIONS UP TO
ONE INCH.

SNOW WILL RETURN TO THE REGION SUNDAY AND CONTINUE THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 5:00 AM MDTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte39 hr

Nearby

High Wind Watches in Nebraska, 2011High Wind Watches in Wyoming, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.